Tennessee, 2015Ice Storm and Winter Storm in Tennessee, February 21, 2015
February 21, 2015 · NWS MRX · 20 events in 13 counties and zones
For the second time this month conditions were for both for up to 1/2 inch of freezing rain and snow up to 8 inches. Driving on area roads was dangerous.
Every event with a place to put it; 20 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 20
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
For the second time this month conditions were for both for up to 1/2 inch of freezing rain and snow up to 8 inches. Driving on area roads was dangerous.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Feb 21, 3:20 AM EST, 9 minutes earlier.
Area forecast discussion, Feb 21, 3:20 AM EST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
320 AM EST SAT FEB 21 2015
.SHORT TERM (TODAY AND TONIGHT)...VERY CHALLENGING PRECIPITATION
TYPE FORECAST THIS MORNING. CURRENTLY A WINTRY MIX ACROSS THE
REGION WITH AREAS ALONG AND SOUTH OF INTERSTATE 40 GENERALLY
FREEZING RAIN...AND SNOW AND SLEET NORTH OF THIS LINE. MODERATE TO
HEAVY SNOWS BEING REPORTED ACROSS NORTHERN TENNESSEE AND PARTS OF
SOUTHWEST VIRGINIA AND SIGNIFICANT ICING ACROSS THE I-75 CORRIDOR
WESTWARD.
STRONG UPPER DIVERGENCE ASSOCIATED WITH RIGHT ENTRANCE REGION WILL
MOVE ACROSS NORTHERN TENNESSEE AND SOUTHWEST VIRGINIA BETWEEN
09-15Z THIS MORNING. THE DIRECT CIRCULATION ASSOCIATED WITH THE JET
WILL ENHANCE THE FRONTO-GENETIC LIFT OVER THE AREA. THIS LIFT WILL
HELP TO KEEP A MIXTURE OF SNOW...SLEET AND FREEZING GOING EVEN
THOUGH VERY STRONG LOW-LEVEL JET IS PULLING WARMER AIR NORTHWARD.
SIGNIFICANT ICING AND SNOWFALL ANTICIPATED OVER THESE AREA. ISENTROPIC
LIFT WILL KEEP AREAS ALONG AND WEST OF INTERSTATE 75 WITH
SIGNIFICANT FREEZING RAIN. WILL MAINTAIN CURRENT WINTER STORM
WARNING AS IS.
DUE TO DOWNSLOPE WINDS INTO THE EASTERN COUNTIES...MODELS SHOW THE
ADVISORY AREA WARMING ABOVE FREEZING BY 15Z.
VERY STRONG LOW-LEVEL JET IS STILL EXPECTED OVER THE TENNESSEE
VALLEY AND SOUTHERN APPALACHIANS...SO WILL KEEP HIGH WIND WARNING
INTACT. I AM CONCERNED THAT THE PLATEAU WILL SEE WIND ADVISORY
CRITERIA WINDS. WILL NEED TO MONITOR FOR THIS POTENTIAL.
AS FOR FLASH FLOOD WATCH...GIVEN SNOWFALL/ICE ACCUMULATION AND
EXPECTED PRECIPITATION...WILL KEEP WATCH INTACT.
.LONG TERM (SUNDAY THROUGH FRIDAY)...
A BROAD TROUGH OF LOW PRESSURE WILL REMAIN IN PLACE ACROSS THE
EASTERN CONUS FOR MUCH OF THE WEEK AHEAD...RESULTING IN CONTINUED
BELOW NORMAL TEMPERATURES AND AT LEAST SOME LIGHT CHANCES FOR
PRECIPITATION EARLY IN THE WEEK. SHOWERS SHOULD BE TAPERING OFF
ACROSS THE REGION BY MIDDAY SUNDAY...WITH A LITTLE CLEARING BY THE
AFTERNOON AND EVENING. HOWEVER...CLOUDS WILL GENERALLY HANG ON OVER
MUCH OF THE REGION SUNDAY NIGHT AND FOR MOST OF MONDAY...BEFORE
CLEARING OFF MONDAY NIGHT. THIS WILL RESULT IN A COLD NIGHT AS LOWS
BOTTOM OUT IN THE TEENS IN MOST AREAS AGAIN. A CLIPPER SYSTEM WILL
GIVE US SOME VERY LIGHT SNOW CHANCES ON TUESDAY...BEFORE THE NEXT
STRONGER LOW PRESSURE SYSTEM WILL TRACK FROM THE SOUTHERN PLAINS
INTO THE GULF COAST REGION TUESDAY NIGHT INTO WEDNESDAY.
ATTM...LOOKS AS IF MOST OF THE PRECIPITATION WILL MISS US TO THE
SOUTH...SO HAVE MAINTAINED JUST SLIGHT CHANCE POPS THROUGH WEDNESDAY
NIGHT. ZONAL FLOW/WEAK RIDGING SHOULD GIVE US DRIER WEATHER FOR
THURSDAY AND FRIDAY TO CLOSE OUT THE WORK WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 45 40 47 30 / 70 100 50 30
KNOXVILLE MCGHEE TYSON AIRPORT, TN 44 37 42 28 / 80 100 60 30
OAK RIDGE, TN 40 36 42 26 / 90 100 50 30
TRI CITIES AIRPORT, TN 42 36 43 25 / 90 100 60 30
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...WINTER WEATHER ADVISORY UNTIL 10 AM EST THIS MORNING FOR
CHEROKEE-CLAY.
TN...HIGH WIND WARNING UNTIL 1 AM EST SUNDAY FOR BLOUNT SMOKY
MOUNTAINS-COCKE SMOKY MOUNTAINS-JOHNSON-NW BLOUNT-NORTH
SEVIER-NORTHWEST CARTER-NORTHWEST COCKE-NORTHWEST GREENE-
NORTHWEST MONROE-SEVIER SMOKY MOUNTAINS-SOUTHEAST CARTER-
SOUTHEAST GREENE-SOUTHEAST MONROE-UNICOI.
FLOOD WATCH FROM THIS AFTERNOON THROUGH SUNDAY AFTERNOON FOR
ANDERSON-BLOUNT SMOKY MOUNTAINS-CAMPBELL-CLAIBORNE-COCKE
SMOKY MOUNTAINS-GRAINGER-HAMBLEN-HANCOCK-HAWKINS-JEFFERSON-
JOHNSON-KNOX-LOUDON-MORGAN-NW BLOUNT-NORTH SEVIER-NORTHWEST
CARTER-NORTHWEST COCKE-NORTHWEST GREENE-ROANE-SCOTT TN-
SEVIER SMOKY MOUNTAINS-SOUTHEAST CARTER-SOUTHEAST GREENE-
SULLIVAN-UNICOI-UNION-WASHINGTON TN.
WINTER WEATHER ADVISORY UNTIL 10 AM EST THIS MORNING FOR BLOUNT
SMOKY MOUNTAINS-COCKE SMOKY MOUNTAINS-EAST POLK-NW BLOUNT-
NORTH SEVIER-NORTHWEST COCKE-NORTHWEST MONROE-SEVIER SMOKY
MOUNTAINS-SOUTHEAST MONROE-WEST POLK.
WINTER STORM WARNING UNTIL 1 PM EST /NOON CST/ THIS AFTERNOON
FOR ANDERSON-BLEDSOE-BRADLEY-CAMPBELL-CLAIBORNE-GRAINGER-
HAMBLEN-HAMILTON-JEFFERSON-KNOX-LOUDON-MARION-MCMINN-MEIGS-
MORGAN-RHEA-ROANE-SCOTT TN-SEQUATCHIE-UNION.
WINTER STORM WARNING UNTIL 4 PM EST THIS AFTERNOON FOR HANCOCK-
HAWKINS-JOHNSON-NORTHWEST CARTER-NORTHWEST GREENE-SOUTHEAST
CARTER-SOUTHEAST GREENE-SULLIVAN-UNICOI-WASHINGTON TN.
VA...FLOOD WATCH FROM THIS AFTERNOON THROUGH SUNDAY AFTERNOON FOR LEE-
RUSSELL-SCOTT-WASHINGTON-WISE.
WINTER STORM WARNING UNTIL 4 PM EST THIS AFTERNOON FOR LEE-
RUSSELL-SCOTT-WASHINGTON-WISE.
&&Hazardous weather outlook, Feb 20, 3:37 PM EST, 11 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
337 PM EST FRI FEB 20 2015
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-212045-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
337 PM EST FRI FEB 20 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.
.DAY ONE...LATE THIS EVENING AND TONIGHT...
LATE THIS EVENING AND OVERNIGHT...ANOTHER WEATHER SYSTEM DEVELOPS
TO THE WEST OF THE REGION...AND SPREADS CLOUDS AND SNOW INTO THE
SOUTHERN APPALACHIANS AND EASTERN TENNESSEE VALLEY. IN TOTAL...SNOW
ACCUMULATIONS OF 1 TO 4 INCHES ARE POSSIBLE BY SATURDAY
MORNING...WITH THE HIGHER AMOUNTS FAVORING THE NORTHERN PLATEAU AND
THE CUMBERLAND MOUNTAINS OF SOUTHWEST VIRGINIA.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
ON SATURDAY MORNING...TEMPERATURES WILL WARM AND THE SNOW WILL
CHANGE TO SLEET AND FREEZING RAIN...BEFORE WIDESPREAD RAIN WORKS
NORTHWARD THROUGH EAST TENNESSEE ON SATURDAY. ABUNDANT RAINFALL
AND WARM TEMPERATURES SHOULD RELIEVE ANY ICING PROBLEMS THROUGH THE
REST OF SATURDAY. LOCALIZED FLOODING MAY BECOME A PROBLEM DUE TO
RAPIDLY MELTING SNOW PACK. A FLOOD WATCH IS IN EFFECT FROM SATURDAY
AFTERNOON THROUGH SUNDAY AFTERNOON.
IN ADDITION...VERY STRONG GRADIENT SOUTHEAST WINDS FROM MOUNTAIN
WAVES WILL BE POSSIBLE OVER THE EAST TENNESSEE MOUNTAINS AND THEIR
SURROUNDING FOOTHILLS SATURDAY AND SATURDAY NIGHT. A HIGH WIND
WATCH IS IN EFFECT FOR THIS AREA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED BUT ANY SNOWFALL AND OTHER REPORTS
WILL BE APPRECIATED FRIDAY INTO SATURDAY.
In the hours before
Local storm report, Feb 20, 9:58 PM EST, 5 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
958 PM EST FRI FEB 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0958 PM SNOW JASPER 35.06N 85.63W
02/20/2015 E1.0 INCH MARION TN EMERGENCY MNGR
&&Local storm report, Feb 20, 10:11 PM EST, 5 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MORRISTOWN TN
1011 PM EST FRI FEB 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0753 PM SNOW DUNLAP 35.37N 85.39W
02/20/2015 E1.0 INCH SEQUATCHIE TN EMERGENCY MNGR
ONE INCH OF SNOW ACROSS THE COUNTY. HIGHWAY 111 ON CAGLE
MOUNTAIN HAS BEEN SHUT DOWN DUE TO NUMEROUS CARS GETTING
STUCK.
0753 PM SNOW 3 NW LOOKOUT MOUNTAIN 35.04N 85.39W
02/20/2015 M1.0 INCH MARION TN PUBLIC
ONE INCH IN BLACK CREEK MOUNTAIN
0800 PM SNOW CHATTANOOGA 35.07N 85.26W
02/20/2015 M0.8 INCH HAMILTON TN OFFICIAL NWS OBS
0.8 INCHES OF SNOW AT CHATTANOOGA AIRPORT.
0810 PM SNOW EAST BRAINERD 35.01N 85.11W
02/20/2015 E1.3 INCH HAMILTON TN PUBLIC
0820 PM SNOW OOLTEWAH 35.06N 85.09W
02/20/2015 E1.0 INCH HAMILTON TN PUBLIC
0829 PM SNOW DUNLAP 35.37N 85.39W
02/20/2015 E1.5 INCH SEQUATCHIE TN PUBLIC
0853 PM SNOW 2 S CLEVELAND 35.15N 84.87W
02/20/2015 E1.0 INCH BRADLEY TN PUBLIC
1 INCH IN SOUTH CLEVELAND.
0934 PM SNOW PIKEVILLE 35.61N 85.20W
02/20/2015 E0.8 INCH BLEDSOE TN EMERGENCY MNGR
0938 PM SNOW CHARLESTON 35.29N 84.76W
02/20/2015 E1.5 INCH BRADLEY TN TRAINED SPOTTER
0958 PM SNOW JASPER 35.06N 85.63W
02/20/2015 E1.0 INCH MARION TN EMERGENCY MNGR
&&Local storm report, Feb 20, 10:41 PM EST, 4 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1041 PM EST FRI FEB 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM SNOW MADISONVILLE 35.52N 84.36W
02/20/2015 E1.0 INCH MONROE TN PUBLIC
&&Local storm report, Feb 20, 11:14 PM EST, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1114 PM EST FRI FEB 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1114 PM SNOW OAKDALE 35.99N 84.56W
02/20/2015 E1.0 INCH MORGAN TN PUBLIC
&&Local storm report, Feb 20, 11:48 PM EST, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1148 PM EST FRI FEB 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1146 PM SNOW DUNLAP 35.37N 85.39W
02/20/2015 E1.8 INCH SEQUATCHIE TN EMERGENCY MNGR
1.8 INCHES OF SNOW ON FREDONIA MOUNTAIN NEAR DUNLAP.
&&Local storm report, Feb 21, 3:09 AM EST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
309 AM EST SAT FEB 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 AM FREEZING RAIN CHATTANOOGA 35.07N 85.26W
02/21/2015 E0.10 INCH HAMILTON TN TRAINED SPOTTER
ICE ACCUMULATION OF AROUND ONE TENTH OF AN INCH IN EAST
RIDGE.
&&
AMPEvent by event
9 heavy snow, 6 winter storm, 5 ice storm. Local standard time, as filed.
Winter Storm, Sequatchie
- When
- February 21, 3:29 AM EST to 6:00 AM EST
- Where
- Sequatchie forecast zone
- Reported by
- Public
- Coordinates
- 35.371, -85.411 (the zone’s center; the record gives no point)
The public reported 0.25 inches of ice on the roads in Dunlap.
Winter Storm, Bledsoe
- When
- February 21, 4:10 AM EST to 7:00 AM EST
- Where
- Bledsoe forecast zone
- Reported by
- 911 Call Center
- Coordinates
- 35.596, -85.205 (the zone’s center; the record gives no point)
Dispatch personnel reported 0.25 inches of ice on the roads in Pikeville. Roads were very slick especially in the higher elevations.
Ice Storm, Northwest Cocke
- When
- February 21, 4:40 AM EST to 10:40 AM EST
- Where
- Northwest Cocke forecast zone
- Reported by
- 911 Call Center
- Coordinates
- 35.925, -83.121 (the zone’s center; the record gives no point)
Dispatch personnel reported lots of freezing rain in both Newport and Parrottsville making roads slick. Estimated ice accumulations around one-tenth of an inch.
Ice Storm, Knox
- When
- February 21, 4:40 AM EST to 10:40 AM EST
- Where
- Knox forecast zone
- Reported by
- Public
- Coordinates
- 35.993, -83.937 (the zone’s center; the record gives no point)
The public reported ice accumulations in east Knoxville around one-quarter of an inch.
Ice Storm, Bledsoe
- When
- February 21, 4:57 AM EST to 6:40 AM EST
- Where
- Bledsoe forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 35.596, -85.205 (the zone’s center; the record gives no point)
A trained spotter 14 miles southwest of Pikeville reported up to 1/2 inch ice accretion along the Cumberland plateau near the Sequatchie/Bledsoe county line. Power outages were reported throughout the area.
Winter Storm, Morgan
- When
- February 21, 5:19 AM EST to 7:00 AM EST
- Where
- Morgan forecast zone
- Reported by
- 911 Call Center
- Coordinates
- 36.135, -84.649 (the zone’s center; the record gives no point)
Dispatch personnel reported snow accumulations around 2 inches then changed to freezing rain with ice accumulation of 0.25 inches in Wartburg. Roads were very slick and hazardous.
Winter Storm, Roane
- When
- February 21, 5:33 AM EST to 7:00 AM EST
- Where
- Roane forecast zone
- Reported by
- 911 Call Center
- Coordinates
- 35.848, -84.523 (the zone’s center; the record gives no point)
Dispatch personnel reported ice accumulation of 0.25 inches in Oak Ridge. Roads were very slick and hazardous.
Ice Storm, Morgan
- When
- February 21, 7:22 AM EST to 10:00 AM EST
- Where
- Morgan forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 36.135, -84.649 (the zone’s center; the record gives no point)
Emergency manager personnel reported up to 1/2 inch of ice in Wartburg with widespread hazardous road conditions countywide.
Winter Storm, Anderson
- When
- February 21, 8:15 AM EST to 12:00 PM EST
- Where
- Anderson forecast zone
- Reported by
- Public
- Coordinates
- 36.118, -84.198 (the zone’s center; the record gives no point)
The public reported 0.75 inches of sleet in east Oak Ridge.
Ice Storm, Roane
- When
- February 21, 8:42 AM EST to 10:00 AM EST
- Where
- Roane forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 35.848, -84.523 (the zone’s center; the record gives no point)
Emergency manager personnel reported up to 1/2 inch of ice accumulation...with some locally higher amounts across Roane county. Widespread treacherous road conditions...along with one inch of snow.
Winter Storm, Bradley
- When
- February 21, 9:05 AM EST to 1:10 PM EST
- Where
- Bradley forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 35.154, -84.860 (the zone’s center; the record gives no point)
A trained spotter reported 1.00 inch of sleet in southeast Cleveland.
Heavy Snow, Sullivan
- When
- February 21, 9:35 AM EST to 4:00 PM EST
- Where
- Sullivan forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 36.513, -82.304 (the zone’s center; the record gives no point)
A trained spotter reported 7 inches of snow in Kingsport.
Heavy Snow, Sullivan
- When
- February 21, 9:50 AM EST to 4:00 PM EST
- Where
- Sullivan forecast zone
- Reported by
- Amateur Radio
- Coordinates
- 36.513, -82.304 (the zone’s center; the record gives no point)
Amateur radio personnel reported 5 inches of snow in Kingsport.
Heavy Snow, Hamblen
- When
- February 21, 10:00 AM EST to 4:00 PM EST
- Where
- Hamblen forecast zone
- Reported by
- Public
- Coordinates
- 36.217, -83.267 (the zone’s center; the record gives no point)
The public reported 5 inches of snow 4 miles east of Morristown.
Heavy Snow, Jefferson
- When
- February 21, 10:00 AM EST to 4:00 PM EST
- Where
- Jefferson forecast zone
- Reported by
- Public
- Coordinates
- 36.051, -83.446 (the zone’s center; the record gives no point)
The public reported 4 inches of snow 8 miles southwest of Morristown.
Heavy Snow, Jefferson
- When
- February 21, 10:50 AM EST to 5:00 PM EST
- Where
- Jefferson forecast zone
- Reported by
- Public
- Coordinates
- 36.051, -83.446 (the zone’s center; the record gives no point)
The public reported 4 inches of snow fell in Jefferson City.
Heavy Snow, Hamblen
- When
- February 21, 11:00 AM EST to 7:00 PM EST
- Where
- Hamblen forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 36.217, -83.267 (the zone’s center; the record gives no point)
The official observation at Morristown was 4 inches of snow.
Heavy Snow, Claiborne
- When
- February 21, 11:15 AM EST to 7:00 PM EST
- Where
- Claiborne forecast zone
- Reported by
- Public
- Coordinates
- 36.486, -83.660 (the zone’s center; the record gives no point)
The public reported 8 inches of snow in Harrogate-Shawanee.
Heavy Snow, Claiborne
- When
- February 21, 11:50 AM EST to 7:00 PM EST
- Where
- Claiborne forecast zone
- Reported by
- Public
- Coordinates
- 36.486, -83.660 (the zone’s center; the record gives no point)
The public reported 8 inches of snow 2 miles southwest of Tazewell.
Heavy Snow, Hancock
- When
- February 21, 2:15 PM EST to 9:00 PM EST
- Where
- Hancock forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 36.524, -83.222 (the zone’s center; the record gives no point)
Newspaper personnel reported 9 inches of snow fell in Sneedville.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
- Ice Storm
- Freezing rain accumulating a quarter inch or more of ice, or less where it caused significant damage.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm and Winter Weather in New Jersey, February 21 to 22, 20151 death · 2 injured · 21 events
- Winter Storm and Flood in West Virginia, February 21, 2015$965,000 · 35 events
- Winter Storm and Winter Weather in Delaware, February 21 to 22, 20158 injured · 4 events
- Winter Storm and Avalanche in West Virginia, February 21 to 22, 2015$50,000 · 6 events
- Winter Storm in Virginia, February 21, 2015$45,000 · 2 events
- Winter Storm and Winter Weather in Ohio, February 21, 201532 events
- Winter Storm in Colorado, February 21 to 23, 201531 events
- Winter Storm and Winter Weather in Virginia, February 21 to 22, 201529 events
- Extreme Cold in Minnesota, February 21 to 22, 201524 events
- Winter Storm and Winter Weather in Pennsylvania, February 21 to 22, 20151 injured · 13 events
- Winter Storm and Avalanche in Virginia, February 21 to 22, 201519 events
- Winter Storm in Kentucky, February 21, 2015$20,000 · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 559281, 559282, 559272, 559275, 559278, 559283, 559284, 559279, 559285, 559280, 559286, 559287, 559288, 559289, 559290, 559291, 559292, 559331, 559293, 561941.